Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 252, NWS Jackson, MS

April 22, 2008Bolivar County, Leflore County, Sunflower County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 22, 2008, 3:56 PM CDT for Bolivar County, Leflore County, Sunflower County, Mississippi. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2008, 3:56 PM CDT (20:56 UTC)
Expired
Apr 22, 2008, 4:32 PM CDT
In force
36 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Bolivar County, MS, Leflore County, MS, Sunflower County, MS

The radar

The Memphis radar (KNQA), 170 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 4:05 PM CDTHAIL 0.88Drew, MSDIME TO NICKEL SIZED HAIL REPORTED BY DREW PD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 2:33 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1833 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1833 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 222059
SVRJAN
MSC011-083-133-222145-
/O.NEW.KJAN.SV.W.0252.080422T2056Z-080422T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CDT TUE APR 22 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  NORTHERN BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...SHELBY...CLEVELAND...
  NORTHEASTERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PARCHMAN...RULEVILLE...DREW...

* UNTIL 445 PM CDT

* AT 356 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE  
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF CHARLESTON TO  
  10 MILES NORTH OF ROSEDALE...AND MOVING SOUTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MOUND BAYOU BY 405 PM CDT...
  RENOVA AND DREW BY 415 PM CDT...
  RULEVILLE AND CLEVELAND BY 420 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE 
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS

LAT...LON 3412 9066 3399 9066 3398 9045 3381 9045
      3380 9032 3371 9037 3375 9104 3405 9094
      3405 9089 3410 9092 3413 9091
TIME...MOT...LOC 2056Z 320DEG 47KT 3398 9014 3398 9107

$$

40
1 follow-up statement
000 
WWUS54 KJAN 222132
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT TUE APR 22 2008

MSC011-083-133-222140-
/O.CAN.KJAN.SV.W.0252.000000T0000Z-080422T2145Z/
BOLIVAR MS-SUNFLOWER MS-LEFLORE MS-
430 PM CDT TUE APR 22 2008

...SEVERE THUNDERSTORM WARNING CANCELLED FOR NORTHWESTERN 
LEFLORE...NORTHEASTERN SUNFLOWER AND NORTHERN BOLIVAR COUNTIES...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE WARNED AREA. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHWESTERN MISSISSIPPI.

LAT...LON 3412 9066 3399 9066 3398 9045 3381 9045
      3380 9032 3371 9037 3375 9104 3405 9094
      3405 9089 3410 9092 3413 9091
TIME...MOT...LOC 2130Z 320DEG 47KT 3364 8980 3364 9073

$$
7

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 10:00 AM CDT, 5 hours 56 minutes earlier.

Area forecast discussion, Apr 22, 10:00 AM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1000 AM CDT TUE APR 22 2008

.DISCUSSION...

UPDATE: BASED ON LATEST OBSERVATIONAL TRENDS AND ANALYSES...HAVE
OPTED TO INCREASE POPS GENERALLY ALONG AND WEST OF THE HWY 49
CORRIDOR. AREA SOUNDINGS REVEAL STEEP LAPSE RATES ASSOC WITH
ELEVATED MIXED LAYER AND BIG POTENTIAL FOR A LOT OF INSTABILITY AND
DOWNDRAFT CAPE LATER AS WE HEAT UP...SO HAVE ALSO INCREASED
CONDITIONAL DAMAGING WIND AND HAIL POTENTIAL IN HAZARD GRIDS. TRYING
TO ANTICIPATE CONVECTIVE DEVELOPMENT IS PROBLEMATIC...BUT THE 12Z
NAM SEEMS TO FOLLOW LOCAL WRF RUNS IN PORTRAYING MCS DEVELOPMENT
OVER THE DELTA REGION BY EARLY AFTERNOON ALONG WEAK BOUNDARY IN NW
FLOW. GIVEN DEGREE OF DRY AIR IN MID LEVELS...EXPECT THAT COLD POOL
GENERATION COUPLED WITH NWRLY DEEP LAYER SHEAR VECTORS IN ABSENCE OF
STRONG LOW-LEVEL JET WILL ALLOW FOR QUICK SOUTHWARD PROPAGATION OF
THE SYSTEM. HOWEVER...MODELS SUGGEST THAT THE LOW-LEVEL JET WILL
INCREASE OVER CNTRL LA LATER THIS AFTN/EARLY EVENING AND THAT COULD
CAUSE THE SYSTEM TO HANG UP AND POSSIBLY ANCHOR OVER SW PORTIONS OF
THE FORECAST AREA. WILL KEEP A CLOSE EYE ON THESE TRENDS SHOULD MCS
DEVELOP AS INDICATED BY SOME GUIDANCE. OVER ERN MS...BELIEVE DRY AIR
WILL BE TOO MUCH TO OVERCOME AND HAVE INDICATED A SHARP DROP-OFF IN
POPS THERE. FORECAST AND HAZARD GRIDS HAVE BEEN UPDATED AND SENT.
/EC/

IN TERMS OF AVIATION WEATHER...APPEARS THAT LOW STRATUS IS MIXING
OUT ALONG AND WEST OF THE MS RIVER AND DO NOT EXPECT IT WILL AFFECT
GLH AND JAN LATER THIS MORNING...BUT IFR CONDITIONS COULD DEVELOP BY
THIS AFTN SHOULD CONVECTION DEVELOP AS INDICATED ABOVE. /EC/

PREVIOUS DISCUSSION...

SHORT TERM...THE WEATHER LOOKS TO GET A LITTLE MORE ACTIVE OVER THE
NEXT FEW DAYS. THAT SAID ONLY ISLTD TO SCT COVERAGE OF CONVECTION IS
EXPECTED AND HIGHS TEMPS WILL REMAIN WELL ABV NORMAL.

TODAY...WE WILL BEGIN MOSTLY CLEAR WHICH WILL ALLOW TEMPS TO WARM
QUICKLY AND THIS WILL HELP TO DESTABILIZE THE ATMOSPHERE. LL TEMPS
WILL BE UP THERE TODAY AND WITH H925 TEMPS OF 20-21C HIGHS SHOULD
HAVE NO PROBLEM GETTING INTO THE MID 80S ONCE AGAIN. THERE COULD
EVEN BE A FEW SPOTS INTO THE UPPER 80S. THE MDLS ARE NOT VERY
BULLISH WITH PRECIP ONCE AGAIN. THE GFS...NAM...AND ECMWF ALL
ACTUALLY SHOW THE MID LEVEL RIDGING BUILDING THROUGH THE DAY EVEN
THOUGH A WEAK DISTURBANCE WILL BE ROUNDING THE RIDGE AXIS THIS AFTN.
ADDITIONALLY THE BEST FORCING SHOWN IN THE TROP...ALBEIT WEAK...WILL
ACTUALLY BE COMING THROUGH RATHER EARLY TODAY FROM THE WEST. NEITHER
OF THESE BODE WELL FOR WIDESPREAD CONVECTION. THERE WILL BE SOME
WEAK LL CONVERGENCE MAINLY ACROSS THE W AND NW...BUT ALSO MORE SO
EARLIER IN THE DAY THAN LATE THIS AFTN. WITH ALL OF THIS I FEEL THE
BEST CHANCE FOR CONVECTION WILL BE ALONG AND WEST OF THE MS RIVER
AND THEN ALONG THE HWY 82 CORRIDOR...BUT ISLTD CONVECTION IS
POSSIBLE ACROSS MOST OF THE CWA THIS AFTN. MAV VALUES ARE RATHER LOW
AGAIN AND I WILL INCREASE THESE VALUES SLIGHTLY ALONG THE RIVER AND
ACROSS THE NORTH BUT DUE TO LOW CONFIDENCE I WILL NOT GO NEARLY AS
HIGH AS I/WE HAVE BEEN GOING FOR THE PAST FEW DAYS.

AS FOR THE STRONG/SEVERE ASPECT I AM NOT OVERLY IMPRESSED WITH THE
RISK BUT DUE TO THE AMOUNT OF INSTABILITY THAT WILL BE OVER THE AREA
I COULD EASILY SEE A FEW STORMS BECOME QUITE POTENT. THE WIND FIELD
WILL BE WEAK THROUGHOUT MOST OF THE ENVIRONMENT(AND WEAKENING
THROUGH THE AFTN) SO I DO NOT SEE THESE STORMS RETAINING PEAK
INTENSITY FOR A WHILE. ALSO WITH THE STEERING WINDS WEAKENING THIS
AFTN THESE STORMS SHOULD MOVE SLOWLY. MID LEVEL LAPSE RATES OF 7-7.5
C/KM SUGGEST HAIL WILL BE THE PRIMARY RISK. STRONG TO DAMAGING WINDS
COULD ALSO BE A SMALL ISSUE WITH THE STRONGEST STORMS AS
MICROBURSTS/DOWNBURSTS COULD BE POSSIBLE(A LITTLE EARLY IN THE YEAR
BUT A QUICK CHECK AT THE MICROBURST CHECKLIST GIVES A 3 SUGGESTING
SOME MICROBURST POSSIBLE). THE BEST RISK FOR STRONG/SEVERE STORMS
WILL BE ACROSS THE EXTREME NW.

TONIGHT CONVECTION SHOULD QUICKLY COME TO AN END AS THE SUN GOES
DOWN WITH ALMOST ALL SHRA/TSRA GONE BY 2Z. BY TOMORROW ISLTD TO SCT
CONVECTION WILL BE POSSIBLE AGAIN ESPECIALLY AS THE WEAK COLD FRONT
THAT WE HAVE BEEN EXPECTING WILL BE IN OUR VICINITY. THE RIDGE AXIS
WILL BE RIGHT OVER THE AREA EARLY IN THE DAY AND THIS WILL HINDER
CONVECTION BUT BY AFTN IT SHOULD BE PUSHING FAR ENOUGH TO THE EAST
TO ALLOW ANOTHER WEAK DISTURBANCE TO SKIRT THE WRN FRINGES OF THE
CWA. IT WILL AGAIN BE ACROSS THE WEST THAT CONVECTION WILL HAVE THE
EASIEST CHANCE OF DEVELOPING. HIGHS WILL CONTINUE TO BE WARM WITH
MID AND TO UPPER 80S POSSIBLE ONCE AGAIN. /CAB/

LONG TERM...THURSDAY THROUGH MONDAY...
MEDIUM RANGE MODELS AND ENSEMBLES CONTINUE TO SHOW CHANCES OF RAIN
EACH DAY FOR THE LONG TERM PERIOD...AS A SERIES WEAK DISTURBANCES
PASS THROUGH THE SOUTHERN STREAM.

THE MEAN UPPER RIDGE WILL SHIFT TO THE EAST ON THURSDAY AS A SHORT
WAVE PUSHES TOWARD THE LOWER MISSISSIPPI VALLEY. A FRONT WILL
APPROACH THE REGION...BUT WILL BE PUSHED BACK TO THE NORTH ON
THURSDAY AS LOW PRESSURE DEVELOPS OVER THE SOUTHERN PLAINS. THE
SHORT WAVE WILL PASS OFF THE EAST ON THURSDAY NIGHT INTO FRIDAY. A
COLD FRONT WILL APPROACH THE REGION ON FRIDAY. THE EUROPEAN WAS A
LITTLE FASTER WITH BRINGING THE FRONT THROUGH THE REGION ON FRIDAY
NIGHT INTO EARLY SATURDAY...WHILE THE GFS AND ENSEMBLES BROUGHT THE
FRONT THROUGH BY SATURDAY EVENING. WENT WITH A COMPROMISE WITH BOTH
MODELS...AS THE EUROPEAN SEEMED A LITTLE FAST. THE GFS SEEMS A
LITTLE WETTER WITH THE SERIES OF DISTURBANCES COMING THROUGH THE
REGION OVER THE WEEKEND INTO EARLY NEXT WEEK. LOOKING AT THE MEDIUM
RANGE MODELS THERE SEEMS TO BE SOME BIG DIFFERENCES BETWEEN THE GFS
AND EUROPEAN MODELS...WHICH IS MOST NOTED EARLY NEXT WEEK. THE GFS
HAS THE UPPER TROUGH OVER THE SOUTHWEST CONUS...WHILE THE EUROPEAN
MODEL HAD THE UPPER TROUGH CENTERED OVER THE MID TO UPPER
MISSISSIPPI VALLEY. BEFORE NEXT WEEK THERE WERE SOME LESS DIVERGENT
DIFFERENCES BETWEEN THE MODELS. THE ENSEMBLES WERE PRETTY MUCH ALL
OVER THE PLACE FOR THE LATER PART OF THE WEEKEND INTO EARLY NEXT
WEEK WITH THE SHORT WAVE ENERGY.

AS FAR AS TEMPS ARE CONCERN MADE SLIGHT ADJUSTMENTS TO MOS GUIDANCE
AND MEX TEMPS. HIGHS WILL BE FROM THE UPPER 70S TO THE LOWER 80S...
LOWS WILL RANGE FROM THE MIDDLE 50S TO THE LOWER 60S. MADE SLIGHT
ADJUSTMENTS TO MEX POPS. /17/

&&

.AVIATION...VFR CONDITIONS HAVE PERSISTED THROUGH THE NIGHT AND
SHOULD FOR THE MOST PART THROUGH THE REST OF THE MORNING. THERE WILL
BE TEMPO MVFR/IFR VISBIES AT A FEW LOCATIONS BEFORE SUNRISE BUT
AFTER THAT LOOK FOR VFR CONDITIONS UNTIL CONVECTION STARTS TO
DEVELOP LATE THIS MORNING. ISLTD TO SCT CONVECTION WILL BE POSSIBLE
ALONG AND NW OF THE NATCHEZ TRACE PARKWAY WITH GLH AND GWO HAVING
THE GREATEST CHANCE OF SEEING THIS ACTIVITY. NOT ONLY WILL TSRA
BRING RESTRICTIONS IN BOTH CEILINGS AND VISBIES BUT THEY MAY ALSO
CONTAIN SOME HAIL. /CAB/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 22, 2:55 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT TUE APR 22 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
231045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
255 PM CDT TUE APR 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE OVER
WESTERN MISSISSIPPI...NORTHEAST LOUISIANA...AND SOUTHEAST ARKANSAS
THIS AFTERNOON AND EVENING. THE MAIN RISK OF SEVERE WEATHER WILL BE
ALONG AND WEST OF A LINE FROM WINONA TO MONTICELLO. HAIL TO QUARTER
SIZE AND DAMAGING WINDS TO 60 MPH WILL BE THE PRIMARY RISK WITH
SEVERE STORMS...ALTHOUGH THE MOST INTENSE STORMS COULD PRODUCE GOLF
BALL SIZED HAIL AND WIND GUSTS OF 70 TO 80 MPH.

A BAND OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM CENTRAL
ARKANSAS TO FAR NORTHWEST MISSISSIPPI AT MID AFTERNOON. THIS
ACTIVITY WILL CONTINUE TO MOVE SOUTH ACROSS NORTHERN MISSISSIPPI AND
SOUTHEAST ARKANSAS INTO THE EARLY EVENING HOURS. THE ATMOSPHERE
AHEAD OF THIS COMPLEX OF STORMS IS VERY UNSTABLE...AND WILL SUPPORT
THE ACTIVITY REMAINING STRONG TO SEVERE. THE MOST INTENSE ACTIVITY
SHOULD BE ALONG AND WEST OF THE INTERSTATE 55 CORRIDOR WHERE THE AIR
IS MOST UNSTABLE. OTHER SCATTERED STRONG TO SEVERE STORMS MAY ALSO
DEVELOP AHEAD OF THE STORMS ACROSS MUCH OF NORTHEAST LOUISIANA...
SOUTHEAST ARKANSAS AND WESTERN MISSISSIPPI IN THE MOIST AND UNSTABLE
AIR ALREADY IN PLACE.

WHILE THE ACTIVITY WILL DIMINISH AFTER SUNSET...A FEW STRONG TO
SEVERE STORMS MAY BE POSSIBLE THROUGH THE NIGHT...MAINLY OVER
NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI...SOUTH OF INTERSTATE
20 AND WEST OF INTERSTATE 55. ISOLATED STRONG TO SEVERE STORMS WILL
BE POSSIBLE AGAIN ON WEDNESDAY ALONG AND WEST OF INTERSTATE 55.

IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE INTO TONIGHT. STORMS WILL BE SLOW MOVING AND COULD
DUMP GREATER THAN 2 INCHES OF RAIN IN AN HOUR. THIS COULD LEAD TO
MINOR FLOODING IN LOW LYING AND POOR DRAINAGE AREAS...AS WELL AS THE
PONDING OF WATER ON AREA ROADS. THIS IS ESPECIALLY A CONCERN ALONG
THE MISSISSIPPI RIVER AND THOSE TRIBUTARIES THAT ARE HIGH OR IN
FLOOD DUE TO BACKWATER. THIS INCLUDES AREAS ALONG THE YAZOO...BIG
SUNFLOWER...AND BLACK RIVERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THIS AFTERNOON AND EVENING.
OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

08

In the hours before

Local storm report, Apr 22, 10:57 AM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1057 AM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     TORNADO          4 N DENTVILLE           32.02N 90.56W
04/18/2008  F1               COPIAH             MS   NWS STORM SURVEY

            NUMEROUS HARDWOOD AND SOFTWOOD TREES WERE SNAPPED AND
            UPROOTED. A TIN ROOF WAS ALSO SIGNIFICANTLY DAMAGED. THE
            TORNADO WAS RATED AN EF1 WITH MAX WINDS OF 90 MPH. IT
            CONTAINED A PATH LENGTH OF 3 MILES AND A WIDTH OF 50
            YARDS.

0400 PM     TORNADO          5 WNW TERRY             32.13N 90.38W
04/18/2008  F1               HINDS              MS   NWS STORM SURVEY

            NUMEROUS HARDWOOD AND SOFTWOOD TREES SNAPPED AND
            UPROOTED. 6 HOMES DAMAGED... 5 BY TREES, 1 BY WIND WHICH
            BLEW OFF A LARGE PORTION OF A ROOF. THE TORNADO WAS RATED
            AN EF1 WITH MAX WINDS OF 110 MPH. IT CONTAINED A PATH
            LENGTH OF 3.5 MILES AND A WIDTH OF 100 YARDS.

0452 PM     TORNADO          9 SE CAMDEN             32.69N 89.73W
04/18/2008  F1               MADISON            MS   NWS STORM SURVEY

            THE TORNADO BEGAN ABOUT 9 MILES SE OF CAMDEN AND LIFTED
            ABOUT 9 MILES W OF CARTHAGE. THE TORNADO WAS ON THE
            GROUND FOR 5 MILES AND HAD A MAXIMUM WIDTH OF 150 YARDS.
            IT WAS RATED EF1 WITH MAXIMUM WINDS ESTIMATED AROUND 105
            MPH. THIS TORNADO PRIMARILY RESULTED IN TREES BEING
            SNAPPED OR UPROOTED...ALTHOUGH AT LEAST FOUR HOMES
            SUSTAINED MINOR ROOF DAMAGE.

0453 PM     TORNADO          3 SE CAMDEN             32.75N 89.80W
04/18/2008  F1               MADISON            MS   NWS STORM SURVEY

            THIS TORNADO BEGAN ABOUT 3 MILES SE OF CAMDEN AND LIFTED
            AROUND 4 MILES SW OF THOMASTOWN. IT HAD A PATH LENGTH OF
            7.5 MILES AND WAS 75 YARDS WIDE. IT WAS GIVEN A RATING OF
            EF1 WITH MAXIMUM WINDS ESTIMATED AT AROUND 105 MPH. THE
            DAMAGE FROM THIS TORNADO PRIMARILY INCLUDED TREES BEING
            SNAPPED OR UPROOTED. A FEW CHICKEN HOUSES ALSO SUSTAINED
            DAMAGE.

0510 PM     TSTM WND DMG     MORTON                  32.36N 89.66W
04/18/2008                   SCOTT              MS   UTILITY COMPANY

            A COUPLE TREES AND SEVERAL LARGE LIMBS DOWNED A FEW POWER
            LINES AROUND MORTON.

0518 PM     TORNADO          13 N CARTHAGE           32.93N 89.53W
04/18/2008  F1               LEAKE              MS   NWS STORM SURVEY

            THIS TORNADO BEGAN ABOUT 13 MILES N OF CARTHAGE AND ENDED
            ABOUT 9 MILES SSE OF KOSCIUSKO. IT WAS ON THE GROUND
            APPROXIMATELY ONE MILE AND HAD A MAXIMUM WIDTH OF 75
            YARDS. THIS TORNADO WAS RATED EF1 WITH MAXIMUM WINDS
            ESTIMATED AT 110 MPH. THIS TORNADO RESULTED IN NUMEROUS
            TREES BEING SNAPPED AND UPROOTED. ADDITIONALLY...A GARAGE
            WAS DESTROYED AND A MOBILE HOME SUSTAINED SIGNIFICANT
            ROOF DAMAGE.

0528 PM     TORNADO          14 NE CARTHAGE          32.89N 89.36W
04/18/2008  F1               LEAKE              MS   NWS STORM SURVEY

            THE TORNADO BEGAN ABOUT 14 MILES NE OF CARTHAGE AND ENDED
            AROUND 14 MILES WSW OF NOXAPATER. THE TORNADO WAS ON THE
            GROUND FOR 7 MILES AND HAD A MAXIMUM WIDTH OF 75 YARDS.
            IT WAS RATED AS EF1 WITH MAXIMUM WINDS ESTIMATED AT 105
            MPH. THIS TORNADO PRIMARILY RESULTED IN TREES BEING
            UPROOTED OR SNAPPED...ALTHOUGH ONE OLDER CHICKEN HOUSE
            WAS ALSO NEARLY DESTROYED.

0530 PM     TSTM WND DMG     EDINBURG                32.80N 89.34W
04/18/2008                   LEAKE              MS   LAW ENFORCEMENT

            MULTIPLE TREES DOWN ON MARTIN DRIVE AND MARS HILL ROAD
            NEAR EDINBURG.

0535 PM     TSTM WND DMG     6 SSW COLUMBIA          31.18N 89.87W
04/18/2008                   MARION             MS   UTILITY COMPANY

            A FEW TREES AND LIMBS WERE DOWN ON POWER LINES IN THE
            PICKWICK COMMUNITY ON HWY 35 S.

0546 PM     TSTM WND DMG     HOMEWOOD                32.24N 89.51W
04/18/2008                   SCOTT              MS   UTILITY COMPANY

            A LARGE TREE AND POWER LINE WERE TAKEN DOWN AROUND
            HOMEWOOD.

0600 PM     HAIL             6 N BAXTERVILLE         31.17N 89.59W
04/18/2008  E1.00 INCH       LAMAR              MS   EMERGENCY MNGR

0604 PM     TORNADO          3 SSW LOUISVILLE        33.08N 89.07W
04/18/2008  F1               WINSTON            MS   NWS STORM SURVEY

            *** 1 INJ *** DAMAGE WAS OBSERVED ALONG A 10 MILE LONG
            PATH FROM 3 SSW OF LOUISVILLE AT 604 PM...TO 6 NE OF
            LOUISVILLE AT 620 PM...AND THE MAXIMUM WIDTH WAS 500
            YARDS. SEVEN HOMES WERE BADLY DAMAGED...AND 25 PEOPLE
            HAVE BEEN DISPLACED. A GEORGIA PACIFIC PAPER COMPANY
            BUILDING WAS BADLY DAMAGED. THERE WAS ALSO SOME DAMAGE TO
            THE ISLAND PLAZA APARTMENTS AND A SCHOOL BUS BARN. ONE
            MINOR INJURY WAS REPORTED.

0613 PM     HAIL             PURVIS                  31.14N 89.41W
04/18/2008  E0.88 INCH       LAMAR              MS   LAW ENFORCEMENT

0636 PM     TSTM WND DMG     8 SSE HATTIESBURG       31.21N 89.26W
04/18/2008                   FORREST            MS   EMERGENCY MNGR

            TWO TREES DOWN AT THE NORTH GATE OF CAMP SHELBY.

0640 PM     TSTM WND DMG     8 SE HATTIESBURG        31.23N 89.21W
04/18/2008                   FORREST            MS   UTILITY COMPANY

            A TREE ON A POWER LINE AND SEVERAL LARGE LIMBS DOWN ALONG
            HWY 98.

0642 PM     TSTM WND DMG     6 NW FORESTDALE         32.84N 89.02W
04/18/2008                   NESHOBA            MS   TRAINED SPOTTER

            A FEW TREES DOWN IN NORTHEAST NESHOBA COUNTY NEAR BOND
            AND SPRING CREEK.

&&

AEG
Local storm report, Apr 22, 3:38 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             2 SE MIDNIGHT           33.03N 90.55W
04/22/2008  E0.88 INCH       HUMPHREYS          MS   LAW ENFORCEMENT

&&

SCW
Local storm report, Apr 22, 3:46 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
346 PM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             BELZONI                 33.18N 90.49W
04/22/2008  E1.00 INCH       HUMPHREYS          MS   LAW ENFORCEMENT

&&

SCW
Local storm report, Apr 22, 3:50 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             INDIANOLA               33.45N 90.64W
04/22/2008  E1.75 INCH       SUNFLOWER          MS   LAW ENFORCEMENT

            REPORTED BY INDIANOLA PD

&&

AEG
Local storm report, Apr 22, 3:52 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             1 N BELZONI             33.19N 90.49W
04/22/2008  E0.88 INCH       HUMPHREYS          MS   TRAINED SPOTTER

            HAS BEEN OCCURRING FOR 15 MINUTES...AND STILL OCCURRING

&&

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 2:54 PM CDTSevere Thunderstorm WarningJANHumphreys51 min
Apr 22, 3:08 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower52 min
Apr 22, 3:17 PM CDTSevere Thunderstorm WarningJANHumphreys28 min
Apr 22, 3:39 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore51 min
Apr 22, 3:46 PM CDTSevere Thunderstorm WarningJANHumphreys29 min
Apr 22, 3:47 PM CDTFlash Flood WarningJANHumphreys, Sunflower118 min
Apr 22, 4:26 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Montgomery49 min
Apr 22, 4:52 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery23 min
Apr 22, 4:57 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys25 min
Apr 22, 5:06 PM CDTSevere Thunderstorm WarningJANBolivar, Washington54 min
Apr 22, 5:17 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes, Montgomery43 min
Apr 22, 5:45 PM CDTSevere Thunderstorm WarningJANWashington45 min
Apr 22, 5:50 PM CDTFlash Flood WarningJANCarroll, Holmes, Humphreys, Leflore115 min
Apr 22, 5:58 PM CDTSevere Thunderstorm WarningJANLeake28 min
Apr 22, 6:15 PM CDTSevere Thunderstorm WarningJANNeshoba, Newton60 min
Apr 22, 6:47 PM CDTSevere Thunderstorm WarningJANCopiah28 min
Apr 22, 6:59 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton27 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.